The Diabetes Forum Support Community For Diabetics Online banner
1 - 8 of 8 Posts

·
Registered
Joined
·
198 Posts
Discussion Starter · #1 ·
How low is too low? My glucose levels use to be over 500 the majority of the time but since I lost 30 pounds my levels have gotten as low as 61. Today it is 86. Are these levels too low? I am skipping my meds today because they are so low. Are these levels fine?:confused:
 

·
Registered
Joined
·
561 Posts
61 is a bit low. 86 is excellent. What medication are you on?

Full confession: I'm 1500 milligrams of Metformin right now, adjusting downward with my doctor's permission as needed, and sometimes I'm as low as that. My fasting was 62 today. I felt fine and I'm not worried since I never go lower than that that and I don't experience hypoglycemic symptoms in that range. Now, if I were on a medication that's a hypoglycemic agent, like Glyburide, I probably would want to stop my medication or at least reduce the dose (with the doctor's knowledge, of course) because there's a risk of going lower. On Metformin, though? I think it just signals that you could reduce your dose, not that you're going to be found collapsed on the floor.

How do you feel when you're that low? Do you drop even further? You definitely don't need to be worried about being in the 80s. That's totally normal blood sugar. Even being in the 60s can be normal for non-diabetics, but obviously we need to be concerned because we're lowering blood sugar with medication.
 

·
Registered
Joined
·
198 Posts
Discussion Starter · #3 ·
I am on Glimepiride twice a day. I use to be on Metformin but I got sick on it. Yesterday at work, it was almost time for me to go home. I had took a pill a couple of hours before I went home. My hands were shaking. I was trying not to let my boss see. I had to do some writing for him to get ready to type and I said to myself if I could just make it until 5 pm. I'm leaving and not staying late today. I have started eating better and I guess I did not need my meds that day. I forgot my bag so I could not check my levels to know what my glucose was. Since I lost weight I do not need them as much but I ate a sub yesterday and bread usually makes my levels high so I just took one to be safe.
 

·
Registered
Joined
·
156 Posts
How low is too low? My glucose levels use to be over 500 the majority of the time but since I lost 30 pounds my levels have gotten as low as 61. Today it is 86. Are these levels too low? I am skipping my meds today because they are so low. Are these levels fine?:confused:
86 is great.
But for me anything below 70 is too low. I start feeling myself go hypo.
Keep glucose tablets on you at all times, especially when they first start going down.
 

·
Diabetic
Joined
·
2,680 Posts
The signs you describe are typical symptoms of a hypo. That is due to the glimepiride. That drug forces the pancreas to excrete more insulin. On that drug you are supposed to eat a decent carb load otherwise you will feel frequent lows. Not a very good diabetes management option IMHO.
 

·
Registered
Joined
·
444 Posts
brand19922006 said:
I am on Glimepiride twice a day. I use to be on Metformin but I got sick on it. Yesterday at work, it was almost time for me to go home. I had took a pill a couple of hours before I went home. My hands were shaking. I was trying not to let my boss see. I had to do some writing for him to get ready to type and I said to myself if I could just make it until 5 pm. I'm leaving and not staying late today. I have started eating better and I guess I did not need my meds that day. I forgot my bag so I could not check my levels to know what my glucose was. Since I lost weight I do not need them as much but I ate a sub yesterday and bread usually makes my levels high so I just took one to be safe.
My husband was on metformin and Glyburide in the beginning. Once he started LCHF after only 2 weeks he was off the Glyburide because of levels in the low 60's. He stayed on the metformin 500 2 times a day for a total of 3 months. Since March 2nd he has been med free. He is very strict LCHF and has great BS control. He has also lost a total of 65lbs and his A1C went from 12.3 to 5.7 in 3 months. You really need to keep a close eye on your BS taking Glimepiride if you are eating LCHF and with loss of weight you may need to decrease the dosage but that is something you need to discuss with your Dr. Keep record of all blood sugar test and show your dr at your next appt highlight the 60's.
 

·
Registered
Joined
·
1,444 Posts
As others have suggested, relook at the glimepride. If you are reaching those levels I would suggest you drop the glimepride...
 
1 - 8 of 8 Posts
Top